Harnack estimates for weak supersolutions to nonlinear degenerate parabolic equations
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 7 (2008) no. 4, p. 673-716

In this work we prove both local and global Harnack estimates for weak supersolutions to second order nonlinear degenerate parabolic partial differential equations in divergence form. We reduce the proof to an analysis of so-called hot and cold alternatives, and use the expansion of positivity together with a parabolic type of covering argument. Our proof uses only the properties of weak supersolutions. In particular, no comparison to weak solutions is needed.

Classification:  35K65,  35K10,  35B45
@article{ASNSP_2008_5_7_4_673_0,
     author = {Kuusi, Tuomo},
     title = {Harnack estimates for weak supersolutions to nonlinear degenerate parabolic equations},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 7},
     number = {4},
     year = {2008},
     pages = {673-716},
     zbl = {1178.35100},
     mrnumber = {2483640},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2008_5_7_4_673_0}
}
Kuusi, Tuomo. Harnack estimates for weak supersolutions to nonlinear degenerate parabolic equations. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 7 (2008) no. 4, pp. 673-716. http://www.numdam.org/item/ASNSP_2008_5_7_4_673_0/

[1] E. Acerbi and G. Mingione, Gradient estimates for a class of parabolic systems, Duke Math. J. 136 (2) (2007), 285-320. | MR 2286632 | Zbl 1113.35105

[2] D. G. Aronson and L. A. Caffarelli, The initial trace of a solution of the porous medium equation, Trans. Amer. Math. Soc. 280 (1) (1983), 351-366. | MR 712265 | Zbl 0556.76084

[3] D. G. Aronson and J. Serrin, Local behavior of solutions of quasilinear parabolic equations, Arch. Ration. Mech. Anal. 25 (1967), 81-122. | MR 244638 | Zbl 0154.12001

[4] H. J. Choe and J. H. Lee, Cauchy problem for nonlinear parabolic equations, Hokkaido Math. J. 27 (1) (1998), 51-75. | MR 1608612 | Zbl 0902.35060

[5] B. E. J. Dahlberg and C. E. Kenig, Non-Negative solutions of the porous medium equation, Comm. Partial Differential Equations 9 (5) (1984), 409-437. | MR 741215 | Zbl 0547.35057

[6] P. Daskalopoulos and C. E. Kenig, “Degenerate Diffusions", EMS Tracts in Mathematics, Vol. 1, European Mathematical Society (EMS), Zürich, 2007, Initial value problems and local regularity theory. | MR 2338118 | Zbl 1205.35002

[7] E. De Giorgi, Sulla differenziabilità e l'analiticità delle estremali degli integrali multipli regolari, Mem. Accad. Sci. Torino. Cl. Sci. Fis. Mat. Natur. 3 (3) (1957), 25-43. | MR 93649 | Zbl 0084.31901

[8] E. Dibenedetto, “Degenerate Parabolic Equations", Universitext, Springer-Verlag, New York, 1993. | MR 1230384 | Zbl 0794.35090

[9] E. Dibenedetto, U. Gianazza and V. Vespri, Intrinsic Harnack estimates for non-negative local solutions of degenerate parabolic equations, Acta Math. 200 (2008), 181-209. | MR 2413134 | Zbl 1221.35213

[10] E. Dibenedetto, U. Gianazza and V. Vespri, Subpotential lower bounds for nonnegative solutions to certain quasi-linear degenerate parabolic equations, Duke Math. J. 143 (2008), 1-15. | MR 2414742 | Zbl 1170.35054

[11] E. Dibenedetto and M. A. Herrero, On the Cauchy problem and initial traces for a degenerate parabolic equation, Trans. Amer. Math. Soc. 314 (1) (1989), 187-224. | MR 962278 | Zbl 0691.35047

[12] E. Dibenedetto, J. M. Urbano and V. Vespri, Current issues on singular and degenerate evolution equations, In: “Evolutionary Equations", Vol. I, Handb. Differ. Equ., 169-286, North-Holland, Amsterdam, 2004. | MR 2103698 | Zbl 1082.35002

[13] E. Dibenedetto and N. S. Trudinger, Harnack inequalities for quasiminima of variational integrals, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), 295-308, MR MR778976 (86g:49007). | Numdam | MR 778976 | Zbl 0565.35012

[14] U. Gianazza and V. Vespri, A Harnack inequality for a degenerate parabolic equation, J. Evol. Equ. 6 (2) (2006), 247-267. | MR 2227696 | Zbl 1112.35113

[15] M. Giaquinta, “Introduction to Regularity Theory for Nonlinear Elliptic Systems", Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 1993. | MR 1239172 | Zbl 0786.35001

[16] J. Heinonen, “Lectures on Analysis on Metric Spaces", Universitext, Springer-Verlag, New York, 2001. | MR 1800917 | Zbl 0985.46008

[17] J. Heinonen, T. Kilpeläinen and O. Martio, “Nonlinear Potential Theory of Degenerate Elliptic Equations", Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 1993, Oxford Science Publications. | MR 1207810 | Zbl 1115.31001

[18] A. V. Ivanov, The Harnack inequality for generalized solutions of second order quasilinear parabolic equations, Trudy Mat. Inst. Steklov. 102 (1967), 51-84. | MR 232096 | Zbl 0204.11404

[19] J. Kinnunen and N. Shanmugalingam, Regularity of quasi-minimizers on metric spaces, Manuscripta Math. 105 (3) (2001), 401-423. | MR 1856619 | Zbl 1006.49027

[20] N. V. Krylov and M. V. Safonov, A certain property of solutions of parabolic equations with measurable coefficients, Math. USSR Izv. 16 (1) (1981), 151-164. | MR 563790 | Zbl 0464.35035

[21] M. Kurihara, On a Harnack inequality for nonlinear parabolic equations, Publ. Res. Inst. Math. Sci. 3 (1967/1968), 211-241. | MR 229954 | Zbl 0162.42102

[22] J.-L. Lions, “Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires", Dunod, 1969. | Zbl 0189.40603

[23] J. Moser, On Harnack's theorem for elliptic differential equations, Comm. Pure Appl. Math. 14 (1961), 577-591. | MR 159138 | Zbl 0111.09302

[24] J. Moser, A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math. 17 (1964), 101-134. | MR 159139 | Zbl 0149.06902

[25] J. Moser, Correction to A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math. 20 (1967), 231-236. | MR 203268 | Zbl 0149.07001

[26] J. Moser, On a pointwise estimate for parabolic differential equations, Comm. Pure Appl. Math. 24 (1971), 727-740. | MR 288405 | Zbl 0227.35016

[27] N. S. Trudinger, Pointwise estimates and quasilinear parabolic equations, Comm. Pure Appl. Math. 21 (1968), 205-226. | MR 226168 | Zbl 0159.39303

[28] J. M. Urbano, “The Method of Intrinsic Scaling. a Systematic Approach to Regularity for Degenerate and Singular PDEs”, Lecture Notes in Mathematics, Vol. 1930, Springer, 2008. | MR 2451216 | Zbl 1158.35003

[29] J. L. Vazquez, “The Porous Medium Equation Mathematical Theory", Oxford Mathematical Monographs, Clarendon Press, 2006. | MR 2286292 | Zbl 1107.35003

[30] J. L. Vazquez, “Smoothing and Decay Estimates for Nonlinear Diffusion Equations Equations of Porous Medium Type", Vol. 33 of Oxford Lecture Series in Mathematics and Its Applications, Oxford University Press, 2006. | MR 2282669 | Zbl 1113.35004